MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X60ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X60ML; STENT, ILIAC
Model Number C06060ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during the attempted insertion of a 6mm x 60mm s.M.A.R.T.Control iliac self-expanding stent (ses) delivery system over a 260mm.035 aquatrack guidewire, the physician noticed the stent was partially unsheathed at the distal end.As a result, the device was never entered into the patient, and a 6mm x 80mm 120cm s.M.A.R.T.Control ses was used instead and was successfully implanted without issue.There was no reported injury to the patient.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The device was store, handled, and prepped per the instructions for use (ifu) and there was nothing unusual about the device prior to use.There was no difficulty flushing the stopcock or the delivery system itself.The stent did not appear prematurely exposed when the device was removed from its tray.It was reported that the red safety pin was still in place when the malfunction was observed.After removal of the device, the stent was able to be unsheathed from the delivery system.Additionally, there was no damage to the aquatrack guidewire that was used during this procedure.The stent and delivery system will both be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18113981 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: during the attempted insertion of a 6mm x 60mm s.M.A.R.T.Control iliac self-expanding stent (ses) delivery system over a 260cm.035 aquatrack guidewire, the physician noticed the stent was partially unsheathed at the distal end.As a result, the device was never entered into the patient, and a 6mm x 80mm 120cm s.M.A.R.T.Control ses was used instead and was successfully implanted without issue.There was no reported injury to the patient.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The device was store, handled, and prepped per the instructions for use (ifu) and there was nothing unusual about the device prior to use.There was no difficulty flushing the stopcock or the delivery system itself.The stent did not appear prematurely exposed when the device was removed from its tray.It was reported that the red safety pin was still in place when the malfunction was observed.After removal of the device, the stent was able to be unsheathed from the delivery system.Additionally, there was no damage to the aquatrack guidewire that was used during this procedure.The product was returned for analysis.A non-sterile unit of product smart control, iliac 6x60mm stent delivery system was received coiled inside of a clear plastic bag.Per visual analysis the unit was returned fully deployed and the stent was included in the shipment.A kinked/bent condition was observed located approximately at 112 cm from the distal tip.No other anomalies were noted.Per dimensional analysis the device was within specification.Functional analysis was not performed as the unit was returned fully deployed.A product history record (phr) review of lot 18113981 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses ~ deployment difficulty - premature/during prep¿ was not confirmed through analysis of the returned device.Procedural images were not provided for review.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) or procedural and/or handling factors may have contributed to the event as evidenced by a kink noted on the device during analysis.According to the instructions for use, which are not intended as a mitigation of risk, ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal a.Advance the stent delivery system past the stricture site.B.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.C.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment a.Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.B.Ensure that the introducer sheath does not move during deployment.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
SMART CONTROL, ILIAC 6X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15533756
Report Number9616099-2022-06040
Device Sequence Number18105037
Product Code NIO
UDI-Device Identifier20705032023532
UDI-Public(01)20705032023532(17)240430(10)18113981
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberC06060ML
Device Catalogue NumberC06060ML
Device Lot Number18113981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/29/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
260MM .035 AQUATRACK GUIDEWIRE
Patient SexFemale